Journal article

The FDA alert on serotonin syndrome with use of triptans combined with selective serotonin reuptake inhibitors or selective serotonin-norepinephrine reuptake inhibitors: American Headache Society position paper.

Randolph W Evans, Stewart J Tepper, Robert E Shapiro, Christina Sun-Edelstein, Gretchen E Tietjen

Headache | Published : 2010

Abstract

BACKGROUND: In 2006, a US Food and Drug Administration (FDA) alert warned about the potential life-threatening risk of serotonin syndrome when triptans are used in combination with selective serotonin reuptake inhibitors (SSRIs) or selective serotonin/norepinephrine reuptake inhibitors (SNRIs). This American Headache Society Position Paper further reviews the available evidence of the potential risk of combining triptans with other serotonergic agents. METHODS: Using the Sternbach Criteria or the Hunter Serotonin Toxicity Criteria, the 29 cases used as the basis for the FDA alert were assessed in addition to a more recently published clinical review of 11 case reports of serotonin syndrome r..

View full abstract

University of Melbourne Researchers